MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during mca (middle cerebral artery) bifuration aneurysm embolization case, the operator used the subject guidewire to bring microcatheter to reach tail of m1 and then the operator found the subject guidewire lost its manipulation.The subject guidewire was withdrawn and found the tip 3-4cm was fractured.The subject guidewire was replaced with another guidewire to complete the procedure.There was no patient affected as a result of the event.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker/ returned to manufacturer on - updated.H3 device evaluated by mfg ¿ updated.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned subject guidewire device found the nitinol tubing of the subject guidewire was broken/fractured 209cm from the proximal end with the platinum coil broken and the core wire stretched but not broken.The subject guidewire was hydrated to activate the hydrophilic coating and there were no abnormal anomalies noted.The functional testing was not performed as the subject guidewire device was damaged.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the subject guidewire device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Other devices used in the procedure in conjunction with the subject guidewire device was microcatheter.In the physician¿s opinion, the cause of the fracture was the operator didn't do much manipulation to the subject guidewire, so he thought there was quality problem of it.There were no difficulties encountered during the usage of the subject guidewire device that could have contributed to the subject guidewire breakage.No resistance was encountered removing the subject guidewire from the dispenser hoop.A torque device was used to facilitate directional manipulation of the subject guidewire and there was no difficulty rotating the subject guidewire using the torque device.No excessive force was used during torqueing the subject guidewire.The guidewire was torqued 1 time.Analysis of the returned device found the nitinol tubing of the subject guidewire was broken/fractured 209cm from the proximal end with the platinum coil broken and the core wire stretched but not broken.The subject guidewire was hydrated to activate the hydrophilic coating and there were no abnormal anomalies noted.The damage to the subject guidewire indicates a force was used during the procedure.An assignable cause of procedural factors will be assigned to the as reported ¿catheter has difficulty tracking over guidewire¿ and ¿guidewire broken/fractured during use¿ and to the as analysed ¿guidewire broken/fractured during use¿ and ¿guidewire distal tip stretched' and as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19299753
Report Number3012931345-2024-00085
Device Sequence Number5665487
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public07613327508611
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Catalogue NumberSSUP215STR
Device Lot Number0000487223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER
Patient SexUnknown